MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER TI SAI POLY 8X80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER TI SAI POLY 8X80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179704880
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the screw head of the sai was broken during posterior lumbar fusion surgery on (b)(6) 2018.First, the surgeon felt difficulty to insert the screw into the patient¿s body, so that the surgeon used vbd reduction instrument to insert the screw.However, the at the final fixation of the screws, the reported screw was not properly inserted.Then, the surgeon recognized that the screw head was broken.The surgery was completed by using alternative screw (p/n and lot number were unknown).The surgeon confirmed that there were no broken parts in the patient¿s body, during and after the surgery under x-ray.There was less than 30min.Surgical delay and there was no adverse consequence to the patient.No further information was provided by the hospital.
 
Additional Manufacturer Narrative
(b)(4).Visual examination found that the threads on the polyaxial screw were torn.Noted damage suggests that inadvertently cross threading of the setscrew occurred upon insertion into the tulip head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.With the information provided, a definitive root cause for the torn threads on the viper ti sai poly 8x80mm cannot be determined.Noted damage suggests that inadvertently cross threading of the setscrew occurred upon insertion into the tulip head.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Device was received for evaluation.Investigation will be completed.Follow up will be filed with the investigation results.

Brand Name
VIPER TI SAI POLY 8X80MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8039227
Report Number1526439-2018-51046
Device Sequence Number1643408
Product Code NKB
UDI-Device Identifier10705034265728
UDI-Public(01)10705034265728
Combination Product (Y/N)N
PMA/510(K) Number
K111571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179704880
Device Catalogue Number179704880
Device Lot NumberTBMPJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer11/13/2018
11/16/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date11/14/2018
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;